MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a filter retrieval procedure involving a patient of unknown age and gender, the handle of a gunther tulip vena cava filter retrieval set separated from the snare.The complaint device was used to complete the procedure with the assistance of a cook olcott torque device.All portions were removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report as reported, during a filter retrieval procedure involving a patient of unknown age and gender, the handle of a gunther tulip vena cava filter retrieval set separated from the snare.The complaint device was used to complete the procedure with the assistance of a cook olcott torque device.All portions were removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation reviews of the complaint history, device history record, instructions for use (ifu), quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the black retrieval catheter and the retrieval loop system were provided.The pin vise was not returned, but during investigation another pin vise was attached and after tightening even with a reasonable amount of pulling, it could not be pulled off.Therefore, it is suggested that the separation was due to the pin vise not being sufficiently tightened as reported.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It was determined that because no non-conformances were detected, there is objective evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Per the inspection of the returned device, the pin vise was not included, but during investigation another pin vise was attached and after tightening even with a reasonable amount of pulling, it could not be pulled off.Therefore, the exact reason for the pin vise to separate from the loop wire cannot be determined, unless it was somehow loosened during the procedure.However, this is only speculation, since the pin vise was not returned.According to the instructions for use excessive force should not be used to retrieve the filter.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8582966
Report Number1820334-2019-00986
Device Sequence Number16877730
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)211030(10)9294528
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9294528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1